| Catalog Number |
02276075 |
| Medical Device Problem Code |
Material Frayed (1262)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/27/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "the event occurred during medullary reaming in orif for the left tibial shaft fracture using the fixed modified hall reamer (0227-6075).The bone was too hard, causing the reamer to become stuck midway, making it impossible to advance or remove.It was eventually removed manually by rotating it.However, the shaft of the reamer became frayed and damaged.There was no residual debris remaining inside the patient's body, and the surgery was completed successfully.".
Additional Manufacturer Narrative
The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The device inspection revealed the following: the received reamer showed significant signs of usage and was found to be significantly deformed and cracked around the reamer head region, where the head is welded to the spiral part.There are significant scuff marks present all around that point, indicating towards forceful interaction, most likely with the surrounding hard bone leading upto such damage.The cutting edges of the head were also found to have slight material chip-off and were slightly worn off.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the above investigation, the root cause of the issue is deemed to be user related.The nature of damage and the scuff marks indicate towards a forceful usage of the reamer, within a hard bone which is also suggested in the event description.Under such circumstances, it is advisable to ream the canal gradually by incrementing the diameter by 0.5mm.The operative technique instructs the user: reaming is commenced with the flexible shaft equipped with a small size reamer head.Continue the procedure in 0.5mm increments until cortical contact is appreciated.If any additional information is provided, the investigation will be reassessed.
Event or Problem Description